Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 1, 2004, 5:43 AM CDT for Cherokee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 5:43 AM CDT (10:43 UTC)
- Expired
- May 1, 2004, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 011047 FFWSHV TXC073-011345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 543 AM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS * UNTIL 845 AM CDT * AT 539 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ACROSS MUCH OF CHEROKEE COUNTY. ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN OVER THE PAST COUPLE OF HOURS...AND THUNDERSTORMS MOVING NORTHEAST OVER THE SAME AREA WILL ALLOW FOR AN ADDITIONAL COUPLE OF INCHES OF RAIN...WHICH COULD CAUSE SOME FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS UNTIL 845 AM CDT. LAT...LON 3206 9538 3168 9520 3159 9500 3208 9516 $$
1 follow-up statement
000 WGUS74 KSHV 011248 FFSSHV TXC073-011345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 745 AM CDT SAT MAY 1 2004 ...FLASH FLOOD WARNING CONTINUES FOR CHEROKEE COUNTY IN NORTHEAST TEXAS...UNTIL 845 AM CDT... AT 740 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT...INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR ALTO...WERE GRADUALLY SHIFTING SOUTH OUT OF THE COUNTY...WITH LIGHT TO MODERATE RAIN STILL OCCURRING ACROSS THE NORTHERN HALF OF THE COUNTY...INCLUDING JACKSONVILLE AND RUSK. LAW ENFORCEMENT REPORTED THAT A FEW COUNTY ROADS NEAR JACKSONVILLE HAD HIGH WATER OVER THEM...AND THAT WATER WAS COVERING THE BRIDGE ON HIGHWAY 1610 SOUTH OF RUSK. AN ADDITIONAL INCH OF RAIN IS EXPECTED SOUTH OF ALTO...BEFORE THE STORMS SHIFT SOUTHWARD. FARTHER NORTH... RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN A QUARTER OF AN INCH. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 1, 4:08 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 1, 4:08 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 408 AM CDT SAT MAY 1 2004 .DISCUSSION... FRONT WILL CONTINUE MARCHING ON THIS MORNING WITH SEVERE WEATHER THREAT CONTINUING AS WELL. PREVIOUS WATCH CONTINUES UNTIL 7AM EXCLUDING THE EXTREME NW COUNTIES WHICH HAVE BEEN CANCELED AS THE LEADING LINE AND MAIN SEVERE THREAT HAS PASSED...ALTHOUGH RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE NW SECTIONS THROUGH THE MORNING. 2ND WATCH WILL GO THROUGH 900 AM...WITH ALL OTHER PARISHES AND COUNTIES INCLUDED EXCEPT EXTREME SE LA PARISHES. FRONT LOOKING TO CONTINUE TO DUMP LARGE AMOUNTS OF RAINFALL AND SO THREAT OF HEAVY RAINFALL EXISTING...WILL GO WITH A FLOOD WATCH FOR TODAY FOR COUNTIES NEAR THE MAIN CONVECTION AND EASTWARD. MAIN SEVERE WEATHER ACTIVITY SO FAR HAS BEEN STRAIGHT LINE WINDS AND SOME MARGINAL HAIL. FRONT SHOULD BE CLEANING UP THROUGH THE AREA THIS EVENING...WITH MOST OF THE RAIN ENDING BY MIDNIGHT...MAYBE A FEW STRAGGLERS ACROSS NE/C LA LATE. AFTER THAT...WILL BE SMOOTH SAILING FOR THE BEGINNING OF THE WEEK...WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT...AND NO POPS THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 50 71 48 / 80 30 0 0 MLU 75 52 70 47 / 80 40 10 0 TXK 68 48 72 48 / 80 20 0 0 TYR 68 47 73 49 / 80 20 0 0 LFK 72 49 73 49 / 80 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH FOR TODAY FOR AR ZONES 60-61-70>73. LA...FLOOD WATCH FOR TODAY ALL N LA ZONES. OK...NONE. TX...FLOOD WATCH FOR TODAY FOR ZONES 125-126-136>138-149>153- 165>167. && 20
Hazardous weather outlook, Apr 30, 12:00 PM CDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE REGION. SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE OVER THE SAME AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT ELSEWHERE. 22
In the hours before
Local storm report, May 1, 2:56 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL LINDALE 32.51N 95.41W
05/01/2004 0.75 INCH SMITH TX LAW ENFORCEMENT
AT INTERSTATE 20
0238 AM HAIL TYLER 32.33N 95.30W
05/01/2004 0.75 INCH SMITH TX AMATEUR RADIO
ALONG THE NORTH LOOP
&&
17Local storm report, May 1, 4:14 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL JACKSONVILLE 31.97N 95.26W
05/01/2004 1.00 INCH CHEROKEE TX BROADCAST MEDIA
0340 AM HAIL 4 W JACKSONVILLE 31.97N 95.33W
05/01/2004 1.00 INCH CHEROKEE TX BROADCAST MEDIA
0410 AM HAIL TATUM 32.31N 94.52W
05/01/2004 0.75 INCH RUSK TX NWS EMPLOYEE
&&
17Special weather statement, May 1, 4:15 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 415 AM CDT SAT MAY 1 2004 ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-010935- BOWIE-CAMP-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MORRIS- RED RIVER TX-SEVIER-TITUS-WOOD- 415 AM CDT SAT MAY 1 2004 ...AT 415 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS BEEN CANCELED FOR THE COUNTIES OF MCCURTAIN IN SOUTHEAST OKLAHOMA AND FOR RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS... CAMP...AND WOOD. IN NORTHEAST TEXAS... SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED BUT THIS AREA...BUT MORE STABLE ATMOSPHERE IN PLACE AND SEVERE WEATHER THREAT HAS DECREASED. ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165- 011200- ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON- HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK- SHELBY-SMITH-UPSHUR-WEBSTER- 415 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND FOR CENTRAL AND NORTHEAST TEXAS... A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL...STRONG AND DAMAGING WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE. DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE EAST OF A HOPE TO TEXARKANA ARKANSAS... AND DOUGLASSVILLE...GILMER...AND TYLER TEXAS LINE. STRONG TO SEVERE THUNDERSTORMS WERE INDICATED OVER NORTHEAST TEXAS FROM NEAR JEFFERSON TO LONGVIEW...KILGORE...HENDERSON... AND JACKSONVILLE LINE. THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND HIGH WINDS. ARZ073-LAZ004>006-011>014-017>022-TXZ166-167-011400- BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE- UNION AR-UNION LA-WINN- 415 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE LOUISIANA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTH WEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 06
Special weather statement, May 1, 4:15 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED 1ST GROUP NATIONAL WEATHER SERVICE SHREVEPORT LA 415 AM CDT SAT MAY 1 2004 ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-010935- BOWIE-CAMP-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MORRIS- RED RIVER TX-SEVIER-TITUS-WOOD- 415 AM CDT SAT MAY 1 2004 ...AT 415 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS BEEN CANCELED FOR THE COUNTIES OF MCCURTAIN IN SOUTHEAST OKLAHOMA AND FOR RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS... CAMP...AND WOOD IN NORTHEAST TEXAS...AND FOR HOWARD...LITTLE RIVER...AND SEVIER COUNTIES IN SOUTHWEST ARKANSAS... SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED BUT THIS AREA...BUT MORE STABLE ATMOSPHERE IN PLACE AND SEVERE WEATHER THREAT HAS DECREASED. ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165- 011200- ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON- HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK- SHELBY-SMITH-UPSHUR-WEBSTER- 415 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND FOR CENTRAL AND NORTHEAST TEXAS... A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL...STRONG AND DAMAGING WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE. DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE EAST OF A HOPE TO TEXARKANA ARKANSAS... AND DOUGLASSVILLE...GILMER...AND TYLER TEXAS LINE. STRONG TO SEVERE THUNDERSTORMS WERE INDICATED OVER NORTHEAST TEXAS FROM NEAR JEFFERSON TO LONGVIEW...KILGORE...HENDERSON... AND JACKSONVILLE LINE. THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND HIGH WINDS. ARZ073-LAZ004>006-011>014-017>022-TXZ166-167-011400- BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE- UNION AR-UNION LA-WINN- 415 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE LOUISIANA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTH WEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 06
Local storm report, May 1, 5:23 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL MOUNT VERNON 33.17N 95.22W
05/01/2004 0.75 INCH FRANKLIN TX LAW ENFORCEMENT
1230 AM TSTM WND DMG 5 W WINNSBORO 32.96N 95.38W
05/01/2004 WOOD TX LAW ENFORCEMENT
TREES DOWN OVER HIGHWAY 515 OVER NORTHERN WOOD COUNTY
0120 AM TSTM WND DMG 2 NW DAINGERFIELD 33.05N 94.75W
05/01/2004 MORRIS TX LAW ENFORCEMENT
TREES DOWN OVER FM1400
0130 AM TSTM WND DMG 2 N HUGHES SPRINGS 33.03N 94.63W
05/01/2004 CASS TX AMATEUR RADIO
TREES DOWN OVER HIGHWAY 161
0155 AM TSTM WND DMG NEW BOSTON 33.46N 94.42W
05/01/2004 BOWIE TX TRAINED SPOTTER
AWNING BLOWN OFF A BUILDING IN NEW BOSTON
0208 AM TSTM WND DMG TEXARKANA 33.45N 94.02W
05/01/2004 MILLER AR LAW ENFORCEMENT
POWER LINES DOWN THROUGHOUT TEXARKANA...RESULTING IN
POWER OUTAGES
0208 AM TSTM WND DMG TEXARKANA 33.45N 94.02W
05/01/2004 MILLER AR LAW ENFORCEMENT
TREES DOWN THROUGHOUT TEXARKANA
0345 AM FLASH FLOOD 8 W TYLER 32.33N 95.44W
05/01/2004 SMITH TX LAW ENFORCEMENT
HIGH WATER OVER HIGHWAY 64 NEAR THE SMITH/HENDERSON
COUNTY LINE
0415 AM HAIL 1 E TATUM 32.31N 94.50W
05/01/2004 0.75 INCH PANOLA TX NWS EMPLOYEE
&&
15Special weather statement, May 1, 5:38 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 538 AM CDT SAT MAY 1 2004 ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165- 011200- ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON- HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK- SHELBY-SMITH-UPSHUR-WEBSTER- 538 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...AND FOR CENTRAL AND NORTHEAST TEXAS... DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE SOUTHEAST OF AN EL DORADO ARKANSAS TO HOMER...MINDEN...SHREVEPORT...AND BETHANY LOUISIANA...AND CARTHAGE... HENDERSON...AND JACKSONVILLE TEXAS LINE. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL EXTEND FROM BOSSIER CITY TO SHREVEPORT...AND WEST INTO NORTHEAST TEXAS TO NEAR CARTHAGE... MOUNT ENTERPRISE...AND RUSK. ARZ073-LAZ004>006-011>014-017>019-TXZ166-167-011400- BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA- RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION AR-UNION LA- WINN- 538 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE LOUISIANA...AND SAN AUGUSTINE TEXAS. THE WATCH DOES NOT INCLUDE THE PARISHES OF GRANT...LA SALLE...AND CALDWELL. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTHWEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL AMOUNTS TO NEAR ONE INCH WITH TWO INCHES POSSIBLE. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 30 min |
| Apr 30, 11:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| Apr 30, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 65 min |
| May 1, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 65 min |
| May 1, 12:38 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Titus | 67 min |
| May 1, 1:00 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 60 min |
| May 1, 1:08 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 52 min |
| May 1, 1:20 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 55 min |
| May 1, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| May 1, 1:33 AM CDT | Severe Thunderstorm Warning | SHV | Marion | 57 min |
| May 1, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 64 min |
| May 1, 3:08 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 52 min |
| May 1, 3:17 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 58 min |
| May 1, 3:26 AM CDT | Severe Thunderstorm Warning | SHV | Rusk | 64 min |
| May 1, 3:28 AM CDT | Flash Flood Warning | SHV | Smith | 4 hr |
| May 1, 3:35 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 55 min |
| May 1, 3:48 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 57 min |
| May 1, 3:54 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 66 min |
| May 1, 4:41 AM CDT | Flash Flood Warning | SHV | Rusk | 3 hr |
| May 1, 6:06 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 54 min |
| May 1, 7:53 AM CDT | Flash Flood Warning | SHV | Shelby | 3 hr |
| May 1, 8:24 AM CDT | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.